Alert archive / Nevada / Wind Advisories in 2026

Wind Advisory 3, NWS Elko, NV

March 3, 20265 counties in Nevada

NWS Elko, NV issued this wind advisory at Mar 3, 2026, 10:21 AM PST for 5 counties in Nevada. It took effect at Mar 5, 2026, 8:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2026, 10:21 AM PST (18:21 UTC)
In effect from
Mar 5, 2026, 8:00 AM PST
Expired
Mar 5, 2026, 7:00 PM PST
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2026-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2026-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WWUS75 KLKN 031821
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1021 AM PST Tue Mar 3 2026

NVZ035-037-040-041-060300-
/O.NEW.KLKN.WI.Y.0003.260305T1800Z-260306T0300Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Ely, Manhattan, Blue Eagle Ranch,
Duckwater, Diamond Valley, Tonopah, Ruth, Lund, Garden Pass,
Preston, Pinto Summit, Hickison Summit, McGill, Eureka Airport,
Eureka, Cherry Creek, Round Mountain, Ely Airport, and Grass
Valley
1021 AM PST Tue Mar 3 2026

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40-45 mph 
  expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 10 AM to 7 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

97
5 follow-up statements
806 
WWUS75 KLKN 040823
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1223 AM PST Wed Mar 4 2026

NVZ039-041630-
/O.EXB.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/
South Central Elko-
Including the cities of Ruby Lake and Oasis
1223 AM PST Wed Mar 4 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...South Central Elko County.

* WHEN...From 8 AM to 7 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ035-037-040-041-041630-
/O.CON.KLKN.WI.Y.0003.260305T1800Z-260306T0300Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Ruth, Preston, Pinto Summit, Lund, Eureka
Airport, Eureka, Blue Eagle Ranch, Hickison Summit, Grass Valley,
McGill, Tonopah, Cherry Creek, Duckwater, Ely, Manhattan, Ely
Airport, Round Mountain, Diamond Valley, and Garden Pass
1223 AM PST Wed Mar 4 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 10 AM to 7 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

86
106 
WWUS75 KLKN 041628
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
828 AM PST Wed Mar 4 2026

NVZ035-037-040-041-050300-
/O.EXT.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of McGill, Pinto Summit, Grass Valley,
Eureka, Cherry Creek, Lund, Eureka Airport, Garden Pass, Tonopah,
Round Mountain, Diamond Valley, Manhattan, Duckwater, Blue Eagle
Ranch, Ely, Hickison Summit, Preston, Ely Airport, and Ruth
828 AM PST Wed Mar 4 2026

...A WIND ADVISORY RMEAINS IN EFFECT FROM 8 AM PST THURSDAY MORNING 
UNTIL 7 PM PST THURSDAY EVENING...

* WHAT...Sustained northwest winds 20 to 25 mph, with gusts near 45 
  mph expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 8 AM PST Thursday morning until 7 PM PST Thursday 
  evening.

* IMPACTS...Blowing snow will reduce visibilities at times. Travel 
  will be difficult, particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ039-050300-
/O.CON.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/
South Central Elko-
Including the cities of Ruby Lake and Oasis
828 AM PST Wed Mar 4 2026

...A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST THURSDAY MORNING 
UNTIL TO 7 PM PST THURSDAY EVENING...

* WHAT...Sustained northwest winds 20 to 25 mph, with gusts near 45 
  mph expected.

* WHERE...South Central Elko County.

* WHEN...From 8 AM PST Thursday morning until 7 PM PST Thursday 
  evening.

* IMPACTS...Blowing snow will reduce visibilities at times. Travel 
  will be difficult, particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BS
096 
WWUS75 KLKN 050835
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1235 AM PST Thu Mar 5 2026

NVZ035-037-040-041-052345-
/O.CON.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Duckwater, Diamond Valley, Round
Mountain, McGill, Blue Eagle Ranch, Eureka, Preston, Garden Pass,
Pinto Summit, Manhattan, Tonopah, Cherry Creek, Lund, Ely
Airport, Hickison Summit, Ruth, Grass Valley, Ely, and Eureka
Airport
1235 AM PST Thu Mar 5 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM 
PST THIS EVENING...

* WHAT...Sustained northwest winds 20 to 30 mph with gusts near 50 
  mph expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 8 AM this morning to 7 PM PST this evening.

* IMPACTS...Blowing snow and dust will reduce visibilities at times. 
  Travel will be difficult, particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ039-052345-
/O.CON.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/
South Central Elko-
Including the cities of Oasis and Ruby Lake
1235 AM PST Thu Mar 5 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM 
PST THIS EVENING...

* WHAT...Sustained northwest winds 20 to 30 mph with gusts near 50 
  mph expected.

* WHERE...South Central Elko County.

* WHEN...From 8 AM this morning to 7 PM PST this evening.

* IMPACTS...Blowing snow and dust will reduce visibilities at times. 
  Travel will be difficult, particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

86
618 
WWUS75 KLKN 052247
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
247 PM PST Thu Mar 5 2026

NVZ035-037-040-041-060300-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-260306T0300Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Manhattan, Round Mountain, Lund, Ely,
Cherry Creek, McGill, Hickison Summit, Ely Airport, Ruth,
Preston, Grass Valley, Diamond Valley, Pinto Summit, Eureka,
Tonopah, Duckwater, Eureka Airport, Blue Eagle Ranch, and Garden
Pass
247 PM PST Thu Mar 5 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained northwest winds 20 to 30 mph with gusts near 50 
  mph expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Blowing snow and dust will reduce visibilities at times. 
  Travel will be difficult, particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ039-060300-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-260306T0300Z/
South Central Elko-
Including the cities of Oasis and Ruby Lake
247 PM PST Thu Mar 5 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained northwest winds 20 to 30 mph with gusts near 50 
  mph expected.

* WHERE...South Central Elko County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Blowing snow and dust will reduce visibilities at times. 
  Travel will be difficult, particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

97
240 
WWUS75 KLKN 060252
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
652 PM PST Thu Mar 5 2026

NVZ035-037-039>041-060400-
/O.EXP.KLKN.WI.Y.0003.000000T0000Z-260306T0300Z/
White Pine-Southern Lander and Southern Eureka-South Central Elko-
Northwestern Nye-Northeastern Nye-
Including the cities of Eureka Airport, Diamond Valley, Ely
Airport, Ruth, Duckwater, Cherry Creek, Blue Eagle Ranch, Ely,
Ruby Lake, Eureka, Manhattan, Preston, Grass Valley, Oasis, Pinto
Summit, Round Mountain, Hickison Summit, Lund, Tonopah, Garden
Pass, and McGill
652 PM PST Thu Mar 5 2026

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds have subsided below advisory levels and as such the Wind 
Advisories will be allowed to expire at 7 PM PST this Thursday 
evening. Expect sub-advisory level wind gusts of 15 to 30 mph to 
continue into the late evening and overnight hours in some 
locations, especially across summits and higher terrain.

$$

96

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 1:25 AM PST, 8 hours 56 minutes earlier. Its key messages:

  • 1201 PM PST Mon Mar 2 2026 * Patchy fog possible across the valley portions of northern Nevada this morning * Periods of precipitation expected Wednesday afternoon through Thursday evening * Increasing chances of accumulating valley snow Wednesday night and Thursday morning * Breezy to windy conditions will develop Wednesday and Thursday across the forecast area
Area forecast discussion, Mar 3, 1:25 AM PST, 8 hours 56 minutes before
Area Forecast Discussion
National Weather Service Elko NV
125 AM PST Tue Mar 3 2026

.KEY MESSAGES...
1201 PM PST Mon Mar 2 2026

* Patchy fog possible across the valley portions of northern
  Nevada this morning

* Periods of precipitation expected Wednesday afternoon through
  Thursday evening

* Increasing chances of accumulating valley snow Wednesday night
  and Thursday morning

* Breezy to windy conditions will develop Wednesday and Thursday
  across the forecast area

&&

.UPDATE...
Issued at 1243 AM PST Tue Mar 3 2026

No updates were made to the near term forecast. The only changes
made in the short term were to the winds. Models are depicting
breezy to windy conditions for both Wednesday and Thursday. A
blend of the last forecast and the 90th percentile winds were made
to this current forecast. No other changes were made.

&&

.UPDATED AVIATION...
Localized patchy fog may affect the interior TAF sites KBAM, KEKO,
and KBAM during the early morning hours. Will therefore keep VCFG
in the forecast. Otherwise, VFR conditions to continue for the
rest of the day with light winds.

&&

.DISCUSSION...
(This afternoon through Sunday)

WEATHER PATTERN OVERVIEW: A trough of low pressure will move
eastward into the Mountain West tonight. Mountain snow showers and
valley rain showers associated with this atmospheric disturbance
will linger in the service area this afternoon and this evening.
Clearing skies tonight could lead to fog formation in the typical
valley locations. A ridge of high pressure will pass eastward
across the Silver State Tuesday and Tuesday night.

Precipitation ahead of a trough of low pressure will overspread
Northern and Central Nevada from west to east Wednesday afternoon.
This trough of low pressure will move through the forecast area
Wednesday night through Thursday evening, resulting in periods of
precipitation. Snow levels will start at around 6,500 feet
Wednesday afternoon, before dropping to about 4,500 feet Wednesday
night. The majority of this precipitation will fall Wednesday
evening. Probabilities of accumulating valley snow Wednesday night
and Thursday morning are increasing. Here are probabilities of
one inch or more of snowfall for select locations in Northern and
Central Nevada Wednesday night and Thursday morning:

Lamoille - 90%
Owyhee - 80%
Spring Creek - 75%
Eureka - 70%
Jackpot - 65%
Austin - 65%
Ely - 60%
Wells - 60%
Carlin - 30%
Elko - 25%

The service area will remain between a large upper-level area of
low pressure off the coast of the Baja Peninsula and zonal flow
aloft over the Pacific Northwest Friday through the upcoming
weekend. A warming trend is expected Friday through Sunday. By
Sunday afternoon, maximum temperatures across Northern and Central
Nevada will be around ten degrees above seasonal values.

FORECAST CONFIDENCE & DEVIATIONS: High forecast confidence
regarding lingering mountain snow showers and valley rain showers
this afternoon and this evening. Moderate forecast confidence in
periods of precipitation expected Wednesday afternoon through
Thursday evening. Low forecast confidence regarding accumulating
valley snow Wednesday night and Thursday morning. No deviations
from the NBM model output.

&&

.AVIATION...
MVFR or lower conditions are likely in and near showers this
afternoon and this evening. VFR conditions and clearing skies are
expected at all terminals tonight. VFR conditions will persist at
all terminals Tuesday.

&&

.LKN Watches/Warnings/Advisories...
None.
&&

DISCUSSION...86/87
AVIATION...86/87

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 10:27 AM PSTWinter Weather AdvisoryLKNElko, White Pine57 hr

Nearby

Wind Advisories in Nevada, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.